Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 24, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 1, 2019, 3:42 PM CDT for Archer County, Clay County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2019, 3:42 PM CDT (20:42 UTC)
- Expired
- May 1, 2019, 4:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties Archer County, TX, Clay County, TX
The radar
The Altus AFB radar (KFDR), 108 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 4:16 PM CDT | HAIL 0.75 | 13 Wsw Shannon, TX | PENNY SIZE HAIL 13 MILES WEST SOUTHWEST OF SHANNON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2939 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.1
The text
As transmitted.
163
WFUS54 KOUN 012042
TOROUN
TXC009-077-012130-
/O.NEW.KOUN.TO.W.0024.190501T2042Z-190501T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
342 PM CDT Wed May 1 2019
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southwestern Clay County in northern Texas...
Southeastern Archer County in northern Texas...
* Until 430 PM CDT.
* At 342 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Windthorst, moving east at 10 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Windthorst, Shannon and Joy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3356 9859 3365 9820 3347 9819 3347 9842
3340 9842 3340 9856
TIME...MOT...LOC 2042Z 260DEG 11KT 3348 9849
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
BRB2 follow-up statements
428
WWUS54 KOUN 012113
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
413 PM CDT Wed May 1 2019
TXC009-012123-
/O.CAN.KOUN.TO.W.0024.000000T0000Z-190501T2130Z/
Archer TX-
413 PM CDT Wed May 1 2019
...THE TORNADO WARNING FOR SOUTHEASTERN ARCHER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3358 9842 3364 9820 3347 9819 3347 9842
TIME...MOT...LOC 2113Z 260DEG 11KT 3350 9838
$$
TXC077-012130-
/O.CON.KOUN.TO.W.0024.000000T0000Z-190501T2130Z/
Clay TX-
413 PM CDT Wed May 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHWESTERN CLAY COUNTY...
At 413 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southeast of Windthorst, moving east at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Windthorst, Shannon and Joy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3358 9842 3364 9820 3347 9819 3347 9842
TIME...MOT...LOC 2113Z 260DEG 11KT 3350 9838
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
BRB310
WWUS54 KOUN 012121
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
421 PM CDT Wed May 1 2019
TXC077-012130-
/O.EXP.KOUN.TO.W.0024.000000T0000Z-190501T2130Z/
Clay TX-
421 PM CDT Wed May 1 2019
...THE TORNADO WARNING FOR SOUTHWESTERN CLAY COUNTY WILL EXPIRE AT
430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. Damaging winds and
large hail are still possible.
LAT...LON 3358 9842 3364 9820 3347 9819 3347 9842
TIME...MOT...LOC 2120Z 260DEG 11KT 3350 9836
$$
BRBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 1, 3:29 PM CDT, 13 minutes earlier.
Area forecast discussion, May 1, 3:29 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Norman OK
329 PM CDT Wed May 1 2019
.DISCUSSION...
Very strong instability and a couple of surface boundaries have
led to the development of numerous strong/severe thunderstorms
across western north Texas...into south-central Oklahoma. This
area of storms will most likely weaken over the next several
hours, as additional storms form on their periphery. The severe
weather threat will diminish slowly this evening as the near-
surface inversion sets in. As a cold front moves into Oklahoma
tonight, it will bring another relatively high chance for
thunderstorms to the northwest 2/3 or so of Oklahoma. As it
continues south on Thursday, it will reduce the chances for
showers/thunderstorms well behind it. The risk of severe storms
appears to be restricted to the near-Red River parts of our
forecast area tomorrow.
Existing wet ground conditions, plus the expectation of heavy rain
and some training with this evening's storms, warrants maintaining
the Flood Watch that we issued earlier today.
Somewhat cooler and drier air will continue to advance slowly
into Oklahoma/north Texas on Friday and Saturday. An upper/mid-
level wave passing through the southeast part of our forecast area
on Friday will result in higher rain chances on Friday, but with
less instability, the severe weather risk will be relatively low.
The weekend should be mild, with only low chances for rain, but
returning moisture will raise rain chances again early next week.
Depending on what actually happens, there may be another risk of
severe weather around Wednesday. Models differ too much by that
time to make any definitive forecasts at this point, however.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 58 67 58 70 / 70 30 40 60
Hobart OK 56 64 56 70 / 70 20 50 70
Wichita Falls TX 63 73 61 73 / 50 40 50 60
Gage OK 46 61 49 69 / 60 10 50 60
Ponca City OK 55 66 56 70 / 60 30 40 50
Durant OK 64 77 62 73 / 70 50 40 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ023>032-037>048-
050>052.
TX...Flood Watch through Thursday morning for TXZ085-086-088>090.
&&
12/23Hazardous weather outlook, May 1, 3:42 PM CDT, 0 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 342 PM CDT Wed May 1 2019 OKZ004>048-050>052-TXZ083>090-021000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 342 PM CDT Wed May 1 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms today across south central Oklahoma and an adjacent part of northern Texas. There is a slight risk for the rest of southern Oklahoma and part of east central Oklahoma. A marginal risk exists over the rest of Oklahoma except for a small part of north central. Location... The enhanced risk includes areas southeast of Seymour, Wichita Falls, and Duncan. The slight risk includes areas southeast of Altus, Chickasha, Norman, and Prague. Timing... Storms are expected to until midnight. Impacts... Hail up to the size of baseballs. Damaging winds up to 70 mph. A few tornadoes. Excessive rainfall with flash flooding. .Heavy Rain... Heavy rainfall is expected to cause flooding across south central and southeastern Oklahoma. Flooding is most likely in areas that have saturated ground from previous rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorms are expected across southern Oklahoma and northern Texas Thursday, and again Friday through the weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 1, 3:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 3 SSW WASHINGTON 35.01N 97.50W
05/01/2019 E1.00 INCH MCCLAIN OK TRAINED SPOTTER
&&
JTLocal storm report, May 1, 3:08 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 3 E COMANCHE 34.37N 97.92W
05/01/2019 E1.75 INCH STEPHENS OK TRAINED SPOTTER
&&
JPLocal storm report, May 1, 3:10 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 S WASHINGTON 35.02N 97.49W
05/01/2019 E1.00 INCH MCCLAIN OK PUBLIC
&&
JPLocal storm report, May 1, 3:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
317 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 NNE ADDINGTON 34.27N 97.96W
05/01/2019 E2.00 INCH JEFFERSON OK TRAINED SPOTTER
&&
JTLocal storm report, May 1, 3:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL ADDINGTON 34.24N 97.97W
05/01/2019 E1.25 INCH JEFFERSON OK PUBLIC
1 TO 1.25 INCH REPORTED ON SOCIAL MEDIA.
&&
JTLocal storm report, May 1, 3:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
336 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 5 N LEON 33.95N 97.43W
05/01/2019 E1.00 INCH LOVE OK EMERGENCY MNGR
&&
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:09 PM CDT | Special Weather Statement | OUN | Baylor | 21 min |
| Apr 30, 7:33 PM CDT | Special Weather Statement | OUN | Wichita | 27 min |
| Apr 30, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 39 min |
| Apr 30, 7:59 PM CDT | Special Weather Statement | OUN | Wichita | 31 min |
| Apr 30, 8:35 PM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Apr 30, 8:49 PM CDT | Special Weather Statement | OUN | Archer | 26 min |
| Apr 30, 9:20 PM CDT | Special Weather Statement | OUN | Clay | 25 min |
| Apr 30, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 42 min |
| May 1, 1:09 PM CDT | Special Weather Statement | OUN | Baylor | 36 min |
| May 1, 1:18 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 42 min |
| May 1, 1:46 PM CDT | Tornado Warning | OUN | Baylor | 29 min |
| May 1, 1:58 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 47 min |
| May 1, 2:03 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 42 min |
| May 1, 2:08 PM CDT | Tornado Warning | OUN | Baylor | 52 min |
| May 1, 2:09 PM CDT | Special Weather Statement | OUN | Wichita | 36 min |
| May 1, 2:22 PM CDT | Tornado Warning | OUN | Archer, Baylor | 38 min |
| May 1, 2:46 PM CDT | Special Weather Statement | OUN | Wichita | 29 min |
| May 1, 2:54 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 30 min |
| May 1, 2:58 PM CDT | Tornado Warning | OUN | Archer | 32 min |
| May 1, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 46 min |
| May 1, 4:20 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 40 min |
| May 1, 4:36 PM CDT | Special Weather Statement | OUN | Archer | 24 min |
| May 1, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 46 min |
| May 1, 5:04 PM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Clay | 3 hr |
| May 1, 5:50 PM CDT | Special Weather Statement | OUN | Archer | 25 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.